Format

Send to

Choose Destination
See comment in PubMed Commons below
Burns. 2002 Mar;28(2):181-4.

Toxic shock syndrome following cessation of prophylactic antibiotics in a child with a 2% scald.

Author information

1
Department of Plastic and Reconstructive Surgery, Salisbury District Hospital, Odstock, Salisbury, Wiltshire, UK. 1davidjohnson@excite.co.uk

Abstract

Toxic shock syndrome (TSS) is a rare but serious complication of burns in children. Symptoms usually start within 3 days of the burn injury and even children with minor burns can be susceptible. Prompt diagnosis and rapid treatment is crucial in limiting the morbidity associated with this condition. We report here a 19-month-old child with a 2% scald who developed TSS following cessation of a 5-day course of flucloxacillin. This case highlights a number of issues regarding the use of prophylactic antibiotics and TSS as well as illustrating the continuing need to educate parents concerning the importance of seeking a prompt medical opinion if the child becomes ill following even a minor burn injury.

PMID:
11900944
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center